HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   Bad week! (http://www.healthboards.com/boards/epilepsy/630337-bad-week.html)

dollydidit 08-30-2008 09:02 PM

Bad week!
 
Hi all

well my b/f had a bad weekend last week he had major clonic tonic seizure lasting nearly 10min. I called ambulance he was taken to hospital where he had another 3 hours later its his first one during the day, and needless to say it scared him. He then saw his Neuro they are taking him of tegratol and putting him on kepra they have halved his tegratol and introducing kepra 250 am/pm then increasing by 250 am/pm each week till we get to 1000 am/pm. He is already really grumpy and I am wondering will this increase as the Kepra dose increases and what other side effects should i be looking for? also is his seizure risk increased while meds are being altered? I would appreciate any feedback at this stage as we are a little lost and fairly new to this, he is feeling new to this as i said in earlier posts he had major seizure in dec 07 that caused total memory loss for 12 days and he really has not regained the last 10 years so he is not sure what meds he has tried in fact cant even remember seeing and neuro before so any help is greatly appreciated.
thanks
dolly

valeriedl 09-01-2008 06:33 PM

Re: Bad week!
 
Don't know if this will be much help or not, but when my neruo changes my meds he will slowly increase the dosage every week until I am up to the ammount that he wants me on.

With different meds the side effects have been different to me. On one all I did was sleep and I lost a ton of weight. On another all I did was eat, and I gained a ton of weight.

I don't know if this is a side effect, or if it's from having eplispy but I find inapropate things very funny. I also have trouble dealing with people, espically little kids. I have actually yelled at completly strangers kids if they are being bad! I will get angry and just say what ever I'm thinking to who ever I'm angry at, it just comes out before I even realize that I've said it.

As for the memory loss, I also have that. I started having sezs about five years ago. Just about everything from my jr year of high school till then are gone (i'm thirty three now). Even now, things that happened months ago are gone too. Places I've gone, people I've met. I can't believe sometimes the things that I've done when a friend or family member will tell me.

I'll tell stories over and over to the same person and not even realize it. And they will tell me things over and over again too because it just won't stick in there.

Now this is just a guess, but I think people will act differently to what parts of their brain have been affected. I have both sides of my brain affected which I think is why the memory loss is greater. As for the others I don't know if it is a reaction to the meds or a reaction from the parts of my brain that are "bad"

030free 09-01-2008 09:34 PM

Re: Bad week!
 
[QUOTE=dollydidit;3710444]Hi all

well my b/f had a bad weekend last week he had major clonic tonic seizure lasting nearly 10min. I called ambulance he was taken to hospital where he had another 3 hours later its his first one during the day, and needless to say it scared him. He then saw his Neuro they are taking him of tegratol and putting him on kepra they have halved his tegratol and introducing kepra 250 am/pm then increasing by 250 am/pm each week till we get to 1000 am/pm. He is already really grumpy and I am wondering will this increase as the Kepra dose increases and what other side effects should i be looking for? also is his seizure risk increased while meds are being altered? I would appreciate any feedback at this stage as we are a little lost and fairly new to this, he is feeling new to this as i said in earlier posts he had major seizure in dec 07 that caused total memory loss for 12 days and he really has not regained the last 10 years so he is not sure what meds he has tried in fact cant even remember seeing and neuro before so any help is greatly appreciated.
thanks
dolly[/QUOTE]


Dolly I think the change might actually be beneficial for your boyfriend. I used to have more seizures on tegretol and lots of side effects. Now Im on Keppra 1500mg/ twice a day the max dose and when I was switched years ago I had no side effects, but felt better. Even though Im seizure free post-surgery last year, Im still on Keppra and trileptal max dose, I havent had no problems with this med. Make the transition slowly and keeping records of any side effects, and spells he has during this transition, the first two weeks might be the worst if any... Good luck

dollydidit 09-02-2008 01:16 AM

Re: Bad week!
 
Hi
Thankyou for the responses they are truely appreciated : )
cheers
peta


All times are GMT -7. The time now is 09:59 AM.